Alert archive / Ohio / Freezing Rain Advisories in 2011

Freezing Rain Advisory 4, NWS Cleveland, OH

March 23, 201123 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this freezing rain advisory at Mar 23, 2011, 2:50 PM EDT for 23 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Mar 23, 2011, 3:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 2:50 PM EDT (18:50 UTC)
In effect from
Mar 23, 2011, 3:00 PM EDT
Expired
Mar 24, 2011, 3:28 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
All 25 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Summit County, OH, Trumbull County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
576 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS41 KCLE 231850
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT WED MAR 23 2011


PAZ001-002-240300-
/O.NEW.KCLE.ZR.Y.0004.110323T1900Z-110324T0500Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
250 PM EDT WED MAR 23 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. 

LIGHT FREEZING RAIN IS EXPECTED ACROSS ERIE COUNTY FOR THE EVENING 
RUSH HOUR.  THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO ALL SNOW 
LATER THIS EVENING...BUT A LIGHT GLAZE OF FREEZING RAIN ON UNTREATED 
ROADS OR WALK WAYS IS POSSIBLE BEFORE THIS TRANSITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

&&

$$

OHZ003-006>014-017>023-089-PAZ003-240300-
/O.NEW.KCLE.ZR.Y.0004.110323T2300Z-110324T0500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-ASHTABULA LAKESHORE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...ASHTABULA...MEADVILLE
250 PM EDT WED MAR 23 2011

...FREEZING RAIN ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT THURSDAY. 

THE SHOWERS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA WILL 
TURN TO SNOW OVERNIGHT.  HOWEVER...A PERIOD OF LIGHT FREEZING RAIN 
IS POSSIBLE LATER THIS EVENING AS THE PRECIPITATION CHANGES FROM 
RAIN TO SNOW.  ONLY A LIGHT ACCUMULATION OF FREEZING RAIN IS 
EXPECTED...BUT THAT MAY BE ENOUGH TO PRODUCE A LIGHT GLAZE OF ICE ON 
UNTREATED ROADS OR WALK WAYS. THE PRECIPITATION WILL CHANGE OVER TO 
ALL SNOW LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

&&

$$
3 follow-up statements
367 
WWUS41 KCLE 240149
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT WED MAR 23 2011

OHZ027>030-036-037-241000-
/O.EXB.KCLE.ZR.Y.0004.000000T0000Z-110324T1000Z/
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
INCLUDING THE CITIES OF...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...MARION...MOUNT GILEAD
949 PM EDT WED MAR 23 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZING
RAIN ADVISORY UNTIL 6 AM THURSDAY.

SHOWERS ARE MOVING BACK ACROSS THE ACROSS NORTHERN OHIO AND
TEMPERATURES WILL DROP TO FREEZING AND BELOW OVERNIGHT. A PERIOD
OF FREEZING RAIN IS POSSIBLE OVERNIGHT. SOME FREEZING DRIZZLE IS
POSSIBLE LATER AS WELL. THE PRECIPITATION WILL CHANGE TO SNOW
FLURRIES BY DAYBREAK. SIGNIFICANT ICING IS NOT EXPECTED...BUT
THERE MAY BE ENOUGH TO PRODUCE A LIGHT GLAZE OF ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR SLIPPERY SPOTS OVERNIGHT. SURFACES THAT APPEAR WET
MAY ACTUALLY BE ICY.

&&

$$

OHZ003-006>014-017>023-089-PAZ001>003-241000-
/O.EXT.KCLE.ZR.Y.0004.000000T0000Z-110324T1000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
949 PM EDT WED MAR 23 2011

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE FREEZING RAIN ADVISORY HAS BEEN EXTENDED UNTIL 6 AM THURSDAY.

SHOWERS AND DRIZZLE WILL LIKELY REDEVELOP OVERNIGHT. TEMPERATURES
WILL BE BELOW FREEZING OVERNIGHT AND FREEZING RAIN OR FREEZING
DRIZZLE IS POSSIBLE. SIGNIFICANT ICING IS NOT EXPECTED...BUT THERE
MAY BE ENOUGH TO PRODUCE A LIGHT GLAZE OF ICE. THE PRECIPITATION
WILL TURN TO SNOW SHOWERS OR SNOW FLURRIES BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR SLIPPERY SPOTS OVERNIGHT. SURFACES THAT APPEAR WET
MAY ACTUALLY BE ICY.

&&

$$
374 
WWUS41 KCLE 240434
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 AM EDT THU MAR 24 2011

OHZ003-006>011-017>022-027>030-036-037-240545-
/O.CAN.KCLE.ZR.Y.0004.000000T0000Z-110324T1000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
MARION-MORROW-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...MARION...MOUNT GILEAD
1234 AM EDT THU MAR 24 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

WHILE THERE COULD STILL BE A LITTLE PATCHY FREEZING DRIZZLE IN THE
AREA...THE THREAT OF WIDESPREAD FREEZING RAIN HAS ENDED.

$$

OHZ012>014-023-089-PAZ001>003-241000-
/O.CON.KCLE.ZR.Y.0004.000000T0000Z-110324T1000Z/
LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...WARREN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1234 AM EDT THU MAR 24 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

SHOWERS AND DRIZZLE WILL CONTINUE OVERNIGHT. TEMPERATURES WILL BE
BELOW FREEZING OVERNIGHT AND FREEZING RAIN OR FREEZING DRIZZLE IS
POSSIBLE. SIGNIFICANT ICING IS NOT EXPECTED...BUT THERE MAY BE
ENOUGH TO PRODUCE A LIGHT GLAZE OF ICE. THE PRECIPITATION WILL
TURN TO SNOW SHOWERS OR SNOW FLURRIES BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR SLIPPERY SPOTS OVERNIGHT. SURFACES THAT APPEAR WET
MAY ACTUALLY BE ICY.

&&

$$
020 
WWUS41 KCLE 240728
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 AM EDT THU MAR 24 2011



OHZ012>014-023-089-PAZ001>003-240830-
/O.CAN.KCLE.ZR.Y.0004.000000T0000Z-110324T1000Z/
LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...WARREN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
328 AM EDT THU MAR 24 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

WHILE THERE COULD STILL BE A LITTLE PATCHY FREEZING DRIZZLE IN THE
AREA...THE THREAT OF WIDESPREAD FREEZING RAIN AND DRIZZLE HAS
ENDED.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freezing rain advisory went out at Mar 23, 1:26 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 23, 1:26 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
126 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE OVER IOWA WILL MOVE EAST ACROSS CENTRAL OHIO THIS
AFTERNOON. THE LOW WILL MOVE EAST OF THE REGION THIS EVENING.
NORTH FLOW BEHIND THE LOW WILL BRING IN MUCH COLDER AIR FOR THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO ADD TORNADO WATCH 55 FOR SOUTHERN HALF OF AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE LOW WILL MOVE EAST OF THE AREA THIS EVENING. WINDS BEHIND THE
SYSTEM TURN NORTHERLY AND COLDER AIR WILL BEGIN MOVING IN. NAM12
HOWEVER COOLS THE LOWER LEVELS BEFORE 850MB AND THINK AS TEMPS
DROP LATE AFTERNOON WE COULD GET INTO A PERIOD OF FREEZING RAIN
BEFORE THE CHANGE TO SNOW. FOR NOW WILL BASICALLY HAVE A
MIX/TRANSITION PERIOD AND THEN GO TO SNOW OVERNIGHT AS POPS DROP
THROUGH LIKELY TO CHANCE FOR THE SECOND HALF OF THE NIGHT.
THURSDAY MUCH DRIER AIR MOVE INTO THE AREA FROM THE NORTH AS
850MB TEMPS DROP TO -10, -12C. BIG QUESTION IS LAKE INVOLVEMENT.
AIRMASS WILL BE DRY AND HIGH PRESSURE WILL BE BUILDING IN HOWEVER
LOW LEVEL AUTO CONVECTIVE TO THE LAKE. THINK THERE WILL BE
SOMETHING BUT FURTHER AWAY FROM THE LAKE CLOUDS WILL BREAK. FOR
NOW WENT WITH FLURRIES THURSDAY MORNING AND THEN A CHANCE OF LAKE
EFFECT SNOW SHOWERS IN THE AFTERNOON IN THE USUAL PLACES.
CONTINUED THIS THEME THURSDAY NIGHT AND EARLY FRIDAY WITH 850MB
TEMPS AS LOW AS -16C ON THE NAM. GFS NOT AS COLD. NEXT SYSTEM
MOVING THROUGH THE SOUTHERN PLAINS ON SATURDAY.
MOISTURE/OVERRUNNING AHEAD OF THE LOW SHOWN ON THE GFS TO BE
MOVING INTO THE OHIO VALLEY DURING THE DAY. THE NEW ECMWF HOWEVER
IS MUCH DRIER WITH THE SURFACE HIGH OVER CANADA AND THE GREAT
LAKES DOMINATING OVER THE SOUTHERN PLAINS LOW. WILL FOR NOW LEAN
TOWARD THE ECMWF AND KEEP SATURDAY DRY AND BRING IN JUST A SMALL
CHANCE OF THE SOUTHERN COUNTIES SATURDAY NIGHT. TEMPS MUCH COLDER
THAN NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
BEGINNING SUNDAY GFS CONTINUES TO TREND SPREADING PRECIP FROM LOW
PRESSURE TRACKING OVER THE TENNESSEE VALLEY NORTHWARD INTO THE AREA.
LATEST ECMWF AND EVEN GEM CONTINUE TO SHOW PRECIP CONFINED MAINLY
SOUTH OF THE AREA. WITH THAT WILL ALLOW FOR A DRY FORECAST ON SUNDAY
WITH HIGH PRESSURE TO THE NORTH CONTINUING TO RIDGE SOUTH INTO THE
AREA. IN CONTRAST...BOTH MODELS SHOWING ANOTHER LOW WITH SIMILAR
TRACK EARLY NEXT WEEK WITH THIS TIME THE ECMWF A BIT STRONGER WITH
THIS LOW AS COMPARED TO GFS. WITH THAT THE GFS KEEPS IT DRY OVER THE
FORECAST AREA WHILE ECMWF SPREADS PRECIP NORTHWARD. GIVEN THIS IS AT
THE END OF THE PERIOD WILL ALLOW FOR MAINLY DRY CONDITIONS WITH AT
BEST A SLIGHT CHANCE. HIGH PRESSURE RIDGING FROM THE NORTH WILL
ALLOW FOR TEMPS TO REMAIN MAINLY A BIT BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WARM FRONT ACROSS SOUTHERN PORTION OF THE FORECAST PROVIDING
WIDELY VARIED CONDITIONS ACROSS THE AREAS. EXPECT FEW
THUNDERSTORMS POSSIBLY SEVERE SOUTHERN AREAS EARLY IN PERIOD
MAINLY FDY-MFD-CAK SOUTH. NORTH OF WARM FRONT MAINLY IFR CIGS WITH
MVFR/IFR VSBYS RAIN FOG. EXPECT CIGS TO RETURN TO IFR AS LOW PRESSURE
AND WARM FRONT PULL EAST. PERIOD OF FREEZING DRIZZLE OR SNOW LIKELY
AS TEMPERATURES DROP BACK BELOW FREEZING THIS EVENING AND EARLY TONIGHT.
CIGS SHOULD IMPROVE TO MVFR LATE TONIGHT EARLY THRUSDAY.

OUTLOOK...NON VFR CONDITIONS AGAIN LATE SATURDAY INTO SUNDAY.

&&

.MARINE...
NORTHEAST FLOW ON THE LAKE TODAY WITH LOW PRESSURE TRACKING OVER
OHIO WILL ALLOW WINDS ON THE LAKE TO RANGE AROUND 20KT. WINDS WILL
SHIFT TO THE NORTH AND THEN NORTHWEST AS THE LOW PASSES TO THE EAST
TONIGHT AND THURSDAY. LARGE HIGH PRESSURE OVER CENTRAL CANADA WILL
RIDGE SOUTH TOWARD THE LAKE THROUGH MUCH OF THE PERIOD KEEPING
MAINLY NORTH WINDS OVER THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...TK
LONG TERM...ABE
AVIATION...RANDEL
MARINE...ABE
Hazardous weather outlook, Mar 23, 1:26 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
126 PM EDT WED MAR 23 2011

OHZ003-006>014-017>023-033-089-PAZ001>003-241730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
126 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL DROP BELOW FREEZING LATE THIS AFTERNOON AND THIS
EVENING. IF RAIN IS IN THE AREA...THIS COULD RESULT IN A PERIOD OF
FREEZING RAIN BEFORE THE CHANGE TO SNOW. WHILE HEAVY ICING IS NOT
EXPECTED...A GLAZE OF ICE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ027>032-036>038-047-241730-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-
KNOX-
126 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ALSO...TEMPERATURES WILL DROP BELOW FREEZING THIS EVENING. THERE
IS A CHANCE THAT ANY RAIN IN THE AREA WILL FALL AS A PERIOD OF
FREEZING RAIN BEFORE CHANGING OVER TO SNOW. HEAVY ICING IS NOT
EXPECTED HOWEVER A GLAZE OF ICE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-241730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
126 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 23, 1:41 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT WED MAR 23 2011

OHZ007-231845-
OTTAWA-
INCLUDING THE CITY OF...PORT CLINTON
141 PM EDT WED MAR 23 2011

SOME HAIL MAY OCCUR OVER PARTS OF EASTERN OTTAWA COUNTY THROUGH
215 PM.

SCATTERED THUNDERSTORMS SOME WITH HAIL UP TO PENNY SIZE MAY OCCUR.
THE THUNDERSTORMS ARE MOVING NORTHEAST AT 40 MPH. THE HAIL WILL BE BRIEF.

KIELTYKA
Local storm report, Mar 23, 2:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             2 E WOODVILLE           41.45N 83.32W
03/23/2011  E0.88 INCH       SANDUSKY           OH   AMATEUR RADIO

            HAIL LASTED 1 TO 2 MINUTES.

0140 PM     HAIL             PERRYSBURG              41.55N 83.62W
03/23/2011  E0.88 INCH       WOOD               OH   TRAINED SPOTTER

            MAINLY HALF INCH DIAMTER HAIL. HAIL LASTED FOR LESS THAN
            A MINUTE.

&&

KIELTYKA
Local storm report, Mar 23, 2:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MOUNT GILEAD            40.55N 82.84W
03/23/2011  E1.00 INCH       MORROW             OH   TRAINED SPOTTER

&&

LW

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:33 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland57 min
Mar 23, 2:50 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow44 min
Mar 23, 3:02 PM EDTTornado WarningCLEAshland, Knox, Richland28 min
Mar 23, 3:17 PM EDTSevere Thunderstorm WarningCLEStark, Summit58 min
Mar 23, 3:27 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne46 min

Nearby

Freezing Rain Advisories in Ohio, 2011Freezing Rain Advisories in Pennsylvania, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.